Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 33, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Apr 30, 2003, 7:00 PM CDT for Midland County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2003, 7:00 PM CDT (00:00 UTC)
- Expired
- Apr 30, 2003, 8:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 5 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.0 hours before the alert went out and 4 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4161 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 010000
SVRMAF
TXC329-010100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
655 PM CDT SAT MAY 31 2003
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MIDLAND COUNTY IN WEST TEXAS
* UNTIL 800 PM CDT
* AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
SEVERE THUNDERSTORM WINDS NORTH OF BUSINESS 20...WEST OF MIDLAND
INTERNATIONAL AIRPORT. THE STORM IS MOVING NORTHEAST AT 30 MPH.
* SOME LOCATIONS AFFECTED BY THE STORM INCLUDE...
MIDLAND INTERNATIONAL AIRPORT AND WEST MIDLAND ALONG HIGHWAY 191 AND
POINTS NORTH.
DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED. TAKE COVER IN A
SUBSTANTIAL SHELTER.
LAT...LON 3199 10229 3184 10228 3189 10214 3205 10209
3209 10226
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 1:15 PM CDT, 5 hours 45 minutes earlier.
Area forecast discussion, Apr 30, 1:15 PM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 115 PM CDT WED APR 30 2003 WARM...DRY CONDITIONS IN STORE FOR THE NEXT SEVERAL DAYS. NEARLY ZONAL FLOW OVER THE AREA WILL HOLD THROUGH TOMORROW. THEN A PACIFIC LOW WILL MOVE INTO THE CALIFORNIA COAST AND A RIDGE WILL BUILD OVER OUR REGION. AS THE PREVIOUS FORECAST NOTED...FIRE WX WILL BE THE MAIN CONCERN FOR OUR AREA FOR THE NEXT FEW DAYS. QUESTION FOR REACHING CRITERIA WILL BE THE WINDS. WILL KEEP THE FIRE WEATHER WATCH GOING FOR TOMORROW FOR THE GUADALUPE MOUNTAINS... AND NOT EXTEND IT BEYOND THERE ANY. AS THE RIDGE BUILDS INTO THE REGION...850MB TEMPS WARM A LITTLE BIT EACH DAY...SO BARRING ANY THICK CLOUD-COVER...HIGHS SHOULD ALSO WARM A LITTLE BIT EACH DAY. BY SUNDAY...THE CALIFORNIA LOW WILL PASS BY OUR AREA JUST TO THE NORTH. THE NEXT BEST CHANCE FOR PRECIPITATION WOULD HAVE BEEN SUNDAY AS A DECENT DISTURBANCE PASSES BY...BUT FOR NOW THE ATMOSPHERE LOOKS TOO DRY. PACIFIC AIR MOVES IN WITH THE LOW THAT MOVES THROUGH ON SUNDAY TO COOL MONDAY OFF A LITTLE BIT. THEN ON TUESDAY...GFS IS SHOWING AIR MOVING SOUTH OUT OF CANADA INTO THE AREA. WILL NOT DROP THE BOTTOM OUT OF THE TEMPERATURES ON TUESDAY OR WEDNESDAY...BUT WILL CONTINUE THE COOLING TREND FROM MONDAY. THE PRELIMINARY GUIDANCE BELOW IS FOR COORDINATION PURPOSES ONLY. OFFICIAL FORECASTS ARE CONTAINED WITHIN THE WEST TEXAS/SOUTHEASTERN NEW MEXICO ZONE FORECAST. MAF UU 57/88/57/90 0000 CNM UU 55/88/54/89 0000 MRF UU 46/81/45/83 0000 FST UU 59/90/60/91 0000 .MAF... TX...RED FLAG WARNING TXZ057-258 THROUGH 24Z. ...FIRE WEATHER WATCH TXZ258 THURSDAY AFTERNOON. NM...RED FLAG WARNING NMZ027>029-033-034 THROUGH 24Z. ...FIRE WEATHER WATCH NMZ027 THURSDAY AFTERNOON. SN
Hazardous weather outlook, Apr 30, 5:17 PM CDT, 1 hour 43 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-010930- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 517 PM CDT WED APR 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH MID EVENING OVER THE LOWER TRANS PECOS REGION OF WEST TEXAS AND THE FAR SOUTHEAST PERMIAN BASIN. THERE IS A SLIGHT RISK A FEW STORMS COULD BECOME SEVERE. HAIL...LOCALLY DAMAGING WINDS...AND DEADLY LIGHTNING WILL BE POSSIBLE WITH THESE STORMS. THROUGH EARLY THIS EVENING...LOW RELATIVE HUMIDITY AND SUSTAINED WINDS OF 20 MPH OR GREATER WILL CREATE A FAVORABLE ENVIRONMENT FOR RAPID FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS... THE PERMIAN BASIN...AND THE WESTERN LOW ROLLING PLAINS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY...CONTINUED LOW RELATIVE HUMIDITY VALUES AND SUSTAINED WINDS OF 20 MPH OR GREATER WILL LEAD TO A FAVORABLE ENVIRONMENT FOR RAPID FIRE GROWTH AND SPREAD ACROSS THE GUADALUPE MOUNTAINS OF WEST TEXAS AND SOUTHEAST NEW MEXICO. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING ACROSS PARTS OF CRANE...UPTON...EASTERN AND SOUTHERN PECOS...AND TERRELL COUNTIES. SPOTTER ACTIVATION ELSEWHERE ACROSS THE OUTLOOK AREA IS NOT ANTICIPATED. PLEASE REFER TO FIRE WEATHER FORECASTS /FNUS54 KMAF/ AND RED FLAG WARNING PRODUCTS /WWUS84 KMAF/ FOR ADDITIONAL INFORMATION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT http://www.srh.noaa.gov/maf. LINDLEY
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.